Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    2
  • comments
    2
  • views
    1,533

Summary

Pumpercrib

487 views

Hi all, I will just quickly summarise my story. I started to get 'acne' when I was around 14. As far as I can remember I have been quite an anxious person (I remember getting very anxious about death when I was around 11), so when I started to get acne this caused my anxiety to get worse. This is probably one of the worst vicious cycles that there is in the world as having acne causes anxiety and then having anxiety can cause acne to get worse, and so the cycle began...

At first I was using all the home remedies then all the OTC products, but nothing seemed to work and some actually made it worse. I then went to the doctors and was put on antibiotics. Again, although they initially helped a little, antibiotics tend to lose effectiveness and so I went through a few different ones in my teen years. My acne kept getting worse and then when I went to university when I was 18 my anxiety spiraled out of control causing my acne to get out of control. I was finally put on Accutane (Roaccutane) when I was 18 (I think I was on 60mg). This drug worked wonders. I did get very dry skin and lips and had the occasional nose bleed but it really cleared my skin up (was left with scars though). This was great and I thought that was me fixed.

However my anxiety seemed to get worse after accutane. I still dont know if this is related to acutane because like I said I have always been an anxious person. It got so bad at one point that I was put on anti-depressants but they made me sleep way too much that I was missing too much uni work, so I stopped. My anxiety got so bad that I ended up having to leave university anyway. Once I left uni my anxiety did seem to die down a bit and I started to enjoy life again. However after about 2 years off accutane, my acne started to return and in part, my anxiety started getting worse, and so came that cycle again. I went back on antibiotics and eventually got prescribed another round of accutane (40mg). I actually remember my dr saying 'It is a small % of people that have to go on a second round, and if that doesnt work then they are probably the few people who will always have acne'. This scared me. Anyway I went back on the drug and again this worked well for me. I had clear skin again and I started college with confidence. I had a good year/year & half with clear skin and reasonably low anxiety, however my anxiety started to kick up again for no reason. It started getting quite bad again with me having panic attacks and staying of work etc. I am pretty sure this is what eventually let to my acne returning again and quite bad.

This is where I was at a crossroads. I had another appointment with the derm who I knew would put me back on accutane, but I really didnt want to go on another round for a few reasons. If it had not kept the acne away the first couple of times, why would a third round? Also, my anxiety is still pretty bad and even though im not sure, I think the two rounds of accutane may have heightened my anxiety, although at the same time I probably would have been even more anxious if I never went on the drug and suffered years of horrible acne. So it is a catch 22 as having bad skin does get me really down and gives me anxiety, however the drug that helps my skin could make my metal state worse. Its a horrible situation and I really do not know what to do. My theory is if I can keep my anxiety under control then I can keep my acne under control and so was considering going to my doctors and seeing if I can go back on an anti-depressant. I have been proscribed my accutane 3rd round but have not yet taken any (60mg). Sitting on this decision is just making my anxiety worse. Any suggestions welcome lol. Anyways just thought i would share my story incase anyone is going through similar things. Oh I am a 23 year old male btw.



0 Comments


Recommended Comments

There are no comments to display.

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×